I had a complete thyroidectomy due to what they thought was a 2.8 follicular cancer. Turned out surprisingly benign and I started on Mylan Levothyroxin 125 mcg on March 5. Recovering from surgery and on med I have felt great until approx March 17. I have become progressively more depressed, severe cold sweats, headache, achey shoulders and neck, no energy, emotionally fragile, can not seem to get energy to go back to work and very tired. Could this be med adjustment? I read on internet that it would take 4-6 weeks before a blood test would be appropriate to tell med level and if adjustment was needed. i never felt this bad before operation. What have I done? Is this normal adjustment to meds? Thanks for y support and insight.
I had my TT in Oct.08 and they are still adjusting my levels! So yeah, I went through the depression, etc. from it too...it's all part of the adjusting. I wondered if I did the right thing afterwards, my nodules were benign too...but come to find out months later that I had Hashimoto's!? So it's a good thing I did have it taken out, my thyroid was huge! Don't regret the surgery or it will drive you nuts. Makes the depression worse. I take two antidepressants and I might have to be on at least one forever now...but it helps.
My calcium levels dropped dangerously low after my TT and I was readmitted. I have to take Calcitrol forever now b/c my para's were damaged. Have they checked your calcium levels to make sure you are above 7.5?
I agree with gapeach76, it just takes a little time for your levels to be where they need to be for you. Patience. It took me about a year to reach my level. I had a TT 16yrs ago. Once my levels were okay, no problems for me. Still go with life.
Just make sure you keep your lab appts & dr. visits.
You guys are the best. All I do is cry and be major irritated with my husband. I can not believe I am looking at such an insane life. my blood levels were fine before surgery but I had the tumor growing and I had major menopause symptoms (since 48, I am now 55). I can not say those are any better so far. Thanks so much for your insight. I am dangling by a thread in this process. Another question:
so I take Levothyroxin in the morning with water and no food. How long should I wait before I drink coffee and soymilk or eat granola with walnuts? I have been waiting 2-3 hours after nausea and headache eases off. Also, I am taking calcium supplements after 12:00 each day with Vitamin D3.
At 12 I also take AVLIMIL, an herbal supplement for menopause symptoms. Been on since 48 and tames my nerves and mood swings a little. I started back on that March 13. It has soy isoflavones extract, black cohosh, sage, red pepper, ginger root, licorice root, red raspberry, bayberry bark, damiana leaf so I take it 4 hours after the Levothyroxin. Can you guys see that I am off in the bushes somewhere? My surgeon felt that Avlimil would not hurt any thing. I have read a little about the soy controversy. china does not seem to hamore thyroid issues than anyone else??
So you just cry when you cry, drink coffee as you need and do the least to get by? wow what a life!! I have a 10 yr. old...Got to pick up the pace.Thanks for your support. Hope I can give to another when this is under my belt!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.